| Model Number |
SCORPION NEEDLE, CAPSULECLOSE |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
08/05/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
Event or Problem Description
On 08/05/2025, a sales representative reported via phone that an ar-3636h suture anchor, and (2) ar-16992n scorpion¿ needles failed.This occurred during a hip labral repair on (b)(6) 2025 when the ar-3636h repair stitch did not pass through the anchor.The device was removed and another ar-3636h was used.The (2) ar-16992n broke during the first pass.All fragments were retrieved.The case continued using a ar-4068hl.There was about a 10-minute delay where additional anesthesia was administered.The representative was unsure but said he could guess the bone quality was hard.
Additional Manufacturer Narrative
Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force being used during firing.Dfu-0392-sub-eo: avoid striking bone or using excessive force to pass the needle through fibrous/calcific tissue.If excessive force is encountered, replace the needle, reposition the device and pass in a different area.The complaint allegation could not be confirmed as the device was not received for investigation.